DocServer

The direction of an automorphism of a totally disconnected locally compact group

Baumgartner, Udo and Willis, George A. (2006) The direction of an automorphism of a totally disconnected locally compact group. Mathematische Zeitschrift, 252 (2). pp. 393-428.

Full text not available from this repository.

Abstract

We describe the asymptotic behavior of automorphisms of totally disconnected locally compact groups in terms of a set of �directions� which comes equipped with a natural pseudo-metric. The structure at infinity obtained by completing the induced metric quotient space of the set of directions recovers familiar objects such as: the set of ends of the tree for the group of inner automorphisms of the group of isometries of a regular locally finite tree; and the spherical Bruhat-Tits building for the group of inner automorphisms of the set of rational points of a semisimple group over a local field.

Item Type: Article
Uncontrolled Keywords: automorphisms, isometries, Bruhat-Tits
Subjects: UNSPECIFIED
Faculty: UNSPECIFIED
Depositing User: Dr David Allingham
Date Deposited: 28 Sep 2012 12:05
Last Modified: 28 Sep 2012 12:05
URI: https://docserver.carma.newcastle.edu.au/id/eprint/1187

Actions (login required)

View Item